Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 150, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2015, 7:22 AM CDT for 4 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 7:22 AM CDT (12:22 UTC)
- Expired
- May 25, 2015, 8:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Glasscock County, TX, Midland County, TX, Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 39 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1890 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS54 KMAF 251222
SVRMAF
TXC173-329-383-461-251315-
/O.NEW.KMAF.SV.W.0150.150525T1222Z-150525T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
722 AM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GLASSCOCK COUNTY IN WEST TEXAS...
SOUTHEASTERN MIDLAND COUNTY IN WEST TEXAS...
NORTHWESTERN REAGAN COUNTY IN WEST TEXAS...
NORTHEASTERN UPTON COUNTY IN WEST TEXAS...
* UNTIL 815 AM CDT
* AT 719 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
SOUTHWEST OF MIDKIFF...AND MOVING NORTHEAST AT 30 MPH. THIS
STORM WILL AFFECT SH 349.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIDKIFF...BIGBY CORNER...SPRABERRY AND SAINT LAWRENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3204 10181 3191 10163 3170 10153 3127 10211
3167 10212
TIME...MOT...LOC 1221Z 222DEG 27KT 3153 10205
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
355
WWUS54 KMAF 251246
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
746 AM CDT MON MAY 25 2015
TXC173-329-383-461-251315-
/O.CON.KMAF.SV.W.0150.000000T0000Z-150525T1315Z/
GLASSCOCK TX-MIDLAND TX-REAGAN TX-UPTON TX-
746 AM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
UPTON...NORTHWESTERN REAGAN...SOUTHEASTERN MIDLAND AND SOUTHWESTERN
GLASSCOCK COUNTIES UNTIL 815 AM CDT...
AT 742 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MIDKIFF...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL IMPACT
MIDKIFF.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIDKIFF...BIGBY CORNER...SPRABERRY AND SAINT LAWRENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3131 10206 3173 10199 3204 10181 3191 10163
3170 10153
TIME...MOT...LOC 1245Z 222DEG 27KT 3162 10190
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:48 AM CDT, 34 minutes earlier.
Area forecast discussion, May 25, 6:48 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 AM CDT Mon May 25 2015 .UPDATE... Update to include Severe Thunderstorm Watch number 209. && .DISCUSSION... Thunderstorms have blossomed over the Permian Basin this morning. Due to a compact, but strong shortwave trough moving over the area, decent elevated instability and steep mid level lapse rates, some of the storms are producing large hail. Think storms will move rapidly off to the northeast. && .PREV DISCUSSION... /ISSUED 441 AM CDT Mon May 25 2015/ DISCUSSION...As of 4:30 AM CDT Monday...Complicated forecast for this morning into the early aftn. Water vapor imagery is indc a potent shortwave in Northern Chihuahua rounding the base of the trough in the southern Rockies. IR imagery is indc a baroclinic leaf structure with rapidly cooling cloud tops in Southwest TX. Convection has developed in the Plains north and east of the Davis Mtns and in the Western and Southern Permian Basin. While initially having a hard time getting going has now started to intensify. Even though there is decent low level CIN...latest Mesoscale Analysis is indc good MLCAPE and very steep mid level lapse rates of 8C/KM. KMAF VAD Profile is indc a 40+ kt low level southerly jet as well. The HRRR has been very consistent in developing strong convection and moving it into the Permian Basin and the Low Rolling Plains this morning. The HRRR is indc very impressive rain rates along with training cells. SPC has the Permian Basin and Low Rolling Plains in a slight risk with the main severe threat large hail. This will continue to be monitored thru the morning hours. After passage of the shortwave low amplitude ridging will move over the Southern Plains. This will bring dry weather tonight thru Tuesday night. With H85 temps increasing along with downslope low level winds temps should reach into the 90s across the Plains with 80s in the mtns. Yet another mid/upper low...currently near 28/143...will open into a trough and will move in the subtropical jet to near northern Baja by Wed morning. This will turn the mid/upper flow to southwest and will allow low level moisture to stream into the CWA from the Gulf of Mexico. Impulses moving in the flow aloft... combined with the low level moist flow out of the Gulf of Mexico will bring at least a chance of convection across most of the CWA from Wednesday right thru next weekend as our wet pattern continues. Strobin && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 84 59 90 63 / 30 0 0 10 BIG SPRING TX 86 63 91 68 / 40 10 0 10 CARLSBAD NM 86 53 91 57 / 10 0 0 10 DRYDEN TX 93 63 93 71 / 20 10 10 10 FORT STOCKTON TX 87 60 93 66 / 20 0 0 10 GUADALUPE PASS TX 76 57 82 60 / 0 0 0 0 HOBBS NM 82 55 88 60 / 10 10 0 10 MARFA TX 78 43 85 52 / 10 0 0 0 MIDLAND INTL AIRPORT TX 86 59 92 66 / 30 10 0 10 ODESSA TX 86 61 92 66 / 30 10 0 10 WINK TX 87 57 95 65 / 20 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 25, 3:38 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 AM CDT MON MAY 25 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 338 AM CDT MON MAY 25 2015 /238 AM MDT MON MAY 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS...MAINLY DURING THE MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH NEXT WEEKEND FOR MUCH OF THE AREA...WITH THE BEST CHANCES THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 25, 5:03 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 503 AM CDT MON MAY 25 2015 TXZ045-050-051-060-061-251045- ECTOR-GAINES-MARTIN-WINKLER-ANDREWS- 503 AM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING ANDREWS...NORTHEASTERN WINKLER...NORTHWESTERN ECTOR...SOUTH CENTRAL GAINES AND WEST CENTRAL MARTIN COUNTIES UNTIL 545 AM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 17 MILES SOUTH OF FRANKEL CITY AT 503 AM CDT...MOVING NORTHEAST AT 30 MPH. LAT...LON 3258 10269 3235 10215 3189 10284 3199 10306 TIME...MOT...LOC 1003Z 217DEG 27KT 3214 10274
Special weather statement, May 25, 5:28 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 AM CDT MON MAY 25 2015 TXZ051-061>063-069-251115- ECTOR-GLASSCOCK-MARTIN-MIDLAND-UPTON- 528 AM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL ECTOR...MIDLAND...NORTH CENTRAL UPTON... NORTHWESTERN GLASSCOCK AND SOUTH CENTRAL MARTIN COUNTIES UNTIL 615 AM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 9 MILES SOUTHEAST OF WARFIELD AT 528 AM CDT...MOVING NORTHEAST AT 30 MPH. LAT...LON 3223 10200 3204 10167 3165 10209 3182 10230 TIME...MOT...LOC 1028Z 219DEG 28KT 3183 10212
Special weather statement, May 25, 5:50 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 550 AM CDT MON MAY 25 2015 TXZ045-050-251145- GAINES-ANDREWS- 550 AM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL ANDREWS AND SOUTH CENTRAL GAINES COUNTIES UNTIL 645 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF FRANKEL CITY AT 550 AM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3258 10276 3251 10229 3211 10273 3219 10292 TIME...MOT...LOC 1050Z 207DEG 19KT 3223 10278
Local storm report, May 25, 6:16 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
616 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM HAIL MIDLAND 32.00N 102.08W
05/25/2015 E1.00 INCH MIDLAND TX TRAINED SPOTTER
AT INTERSECTION OF INTERSTATE 20 AND LAMESA
&&
JPLocal storm report, May 25, 6:55 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL BIG SPRING 32.25N 101.48W
05/25/2015 M1.00 INCH HOWARD TX TRAINED SPOTTER
&&
JPThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:03 AM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| May 25, 5:28 AM CDT | Special Weather Statement | MAF | Midland | 47 min |
| May 25, 5:48 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Ector, Gaines, Martin, Midland | 3 hr |
| May 25, 5:50 AM CDT | Special Weather Statement | MAF | Andrews | 55 min |
| May 25, 6:00 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 45 min |
| May 25, 6:22 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Howard, Martin, Midland | 38 min |
| May 25, 6:32 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 58 min |
| May 25, 6:43 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Martin, Mitchell, Scurry | 47 min |
| May 25, 6:53 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 3 hr |
| May 25, 7:03 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 57 min |
| May 25, 7:28 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 62 min |
| May 25, 7:40 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| May 25, 7:54 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 51 min |
| May 25, 8:06 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 54 min |
| May 25, 8:07 AM CDT | Areal Flood Advisory | MAF | Glasscock, Martin, Midland | 3 hr |
| May 25, 8:08 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 67 min |
| May 25, 8:25 AM CDT | Flash Flood Warning | MAF | Martin, Midland | 3 hr |
| May 25, 8:27 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Mitchell, Scurry | 3 hr |
| May 25, 8:53 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 37 min |
| May 25, 8:56 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell, Reagan | 64 min |
| May 25, 9:13 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 40 min |
| May 25, 9:27 AM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.